Current status - frustrated

Sometimes, it doesn't matter how well you behave. Things just don't work the way they are supposed to and what was hoped to be a minor inconvenience becomes a major issue. That seems to be the case with my eye right now. After resuming the atropine with the second flare, taking my bike workouts inside and eliminating my running it was supposed to get better. Supposed to is the key phrase. It did get better, with vision returning to 20/25 and clear. We discussed - briefly - using the atropine drops on days where I have big rides or events planned as a management strategy. But he wanted me off the drops to see what happens with outside activity and no running. Hard road ride on my hardtail - no issues. Easy trail ride just dinking around Stratton - no issues. So we made plans to head to Pueblo to ride. I would ride the pedally miles of inner-outer limits with Amber while Nick and Todd played in the canyons. I debated doing one drop prior to leaving, but ended up not. After all, there's nothing to bumpy in Pueblo, right?

Well, hindsite really is 20/20. Perhaps I should have tapered the atropine a bit - instead of just stopping, dropping down to one drop a day. Perhaps I should have done the drop before leaving. Who knows. It's impossible to say. But about half way through the ride, I started noticing an increase in black specks in my vision and increased fuzziness. Just like the last two times... Argh!! Restarted the atropine as soon as I got home and then rode inside Sunday. It didn't get as bad as the first two times, but it was still enough to affect quality of vision and visual acuity.

After my (hopefully) final follow up with the retina doc, it's pretty clear. I may need to use the atropine long term to manage the issue. There's nothing wrong with the retina, so he's signing off. Now it's down to the eye docs to figure out how to best manage this so I can continue with my lifestyle and activities. Simply saying well don't mountain bike or run isn't an option. I can't have this return every time I try to ride a little more challenging trails. If that means long term atropine use, then that's what we will do. Unless I get an increase in the intraocular pressure, there shouldn't be an issue with using the drops long term. Other then having Halloween eyes and maybe needing darker sunglasses....



Comments

Popular Posts